Skip to Content

Gabapentin - Does neurontin cause weight gain?

Answers (4)

5 Aug 2013

It is not clear from your question for what problem, you are taking Gabapentin,Please clear it so as to suggest the medicine, for that particular
disease accordingly.
Hope for the best.

5 Aug 2013

Yes it does cause weight gain and lately I have noticed that it also causes my feet to swell

5 Aug 2013

It causes fluid retention which can lead to weight gain due to swelling.

5 Oct 2014

I have noticed some bloating around the belly - but other than that, I haven't gained weight. Hopefully, you won't either, as no one wants to take a medication that helps with what it is supposed to, but then up gaining weight. I know Seroquel causes fast weight gain... try to stay off of that one! Best wishes for you.

tommy71 23 Apr 2015

I have gained 17 # since Sept '14. My clothes don't fit. All the weight is around my belly too. I take 3600 ml a day, which I have been told is the max. If I go lower the pain of Trigeminal Neuralga worsens. Any idea other than no carb no sugar?

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Overnight weight gain?

Is it possible to gain 7lb in one day? I ate quite a lot yesterday but in no way enough to warrant this!! This is freaking me out! My weight usually ...

2 answers 9 Oct 2010

Is there anything I can do to control weight gain and water retention from gabapentin?

I started taking gabapentin about 3 weeks ago, I am taking 1800mg and it is working wonders. I am concerned however, about the weight gain and ...

2 answers 1 Dec 2011

Weight gain on neurontin for anxiety?

Wondering if anyone has had experience taking neurontin for anxiety and/or chronic pain. I've been taking it since approx. August 2012, and have ...

4 answers 3 Jun 2013

Is most of the weight gain caused from Gabapentin a water weight gain?

I've read a lot of the questions and answers about the weight gain caused from Gabapentin and some said it was a water or bloating reason, and I ...

3 answers 25 Jan 2015

Why do medications for mental illness cause weight gain?

It seems that every drug I've taken for my panic disorder and bipolar disorder cause weight gain. I took a "medication vacation" for a ...

5 answers 5 Apr 2015